Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Splittings of cyclic $ p$-algebras

Author: David J. Saltman
Journal: Proc. Amer. Math. Soc. 62 (1977), 223-228
MSC: Primary 12A80
MathSciNet review: 0435044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we investigate the finite p-groups appearing as Galois groups of maximal subfields of cyclic p-algebras and show that for a fixed cyclic p-algebra, all possible such groups appear.

References [Enhancements On Off] (What's this?)

  • [1] A. Adrian Albert, Structure of algebras, Revised printing. American Mathematical Society Colloquium Publications, Vol. XXIV, American Mathematical Society, Providence, R.I., 1961. MR 0123587
  • [2] Nathan Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0143793
  • [3] Paul J. McCarthy, Algebraic extensions of fields, Blaisdell Publishing Co. Ginn and Co. Waltham, Mass.-Toronto, Ont.-London, 1966. MR 0197447
  • [4] W. R. Scott, Group theory, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964. MR 0167513
  • [5] E. Witt, Konstruktion von galoisschen Körpern der Charakteristik p zu vorgegebner Gruppe de Ordnung $ {p^f}$, J. für Math. 174 (1936), 237-245.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12A80

Retrieve articles in all journals with MSC: 12A80

Additional Information

Keywords: Cyclic algebra, p-algebra, Galois group, Brauer group, characteristic p
Article copyright: © Copyright 1977 American Mathematical Society